Beam on Bilinear Foundation

[+] Author and Article Information
W. H. Johnson, V. Kouskoulas

Department of Civil Engineering, Wayne State University, Detroit, Mich.

J. Appl. Mech 40(1), 239-243 (Mar 01, 1973) (5 pages) doi:10.1115/1.3422933 History: Received July 01, 1971; Revised February 01, 1972; Online July 12, 2010


This paper develops and applies a methodology for the solution of the problem of a beam on bilinear foundation. The nonlinear ordinary differential equation of the response is linearized by partitioning the beam at points of zero deflection as determined from the known or assumed linear solution and the problem is reduced to the solution of a system of nonlinear transcendental equations. The method of solution of these equations, which are characteristic of the problem in question, is formalized and applied.

Copyright © 1973 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In